Alert archive / South Dakota / Frost Advisories in 2021
Frost Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at Sep 24, 2021, 2:16 PM CDT for 11 counties in South Dakota. It took effect at Sep 25, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2021, 2:16 PM CDT (19:16 UTC)
- In effect from
- Sep 25, 2021, 1:00 AM CDT
- Expired
- Sep 25, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 20 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS73 KABR 241916 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 216 PM CDT Fri Sep 24 2021 SDZ004>007-010-011-017>020-022-250415- /O.NEW.KABR.FR.Y.0001.210925T0600Z-210925T1400Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, and Hayti 216 PM CDT Fri Sep 24 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
975 WWUS73 KABR 250356 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1056 PM CDT Fri Sep 24 2021 SDZ004>007-010-011-017>020-022-251200- /O.CON.KABR.FR.Y.0001.210925T0600Z-210925T1400Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, and Hayti 1056 PM CDT Fri Sep 24 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
686 WWUS73 KABR 250902 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 402 AM CDT Sat Sep 25 2021 SDZ004>007-010-011-017>020-022-251400- /O.CON.KABR.FR.Y.0001.000000T0000Z-210925T1400Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, and Hayti 402 AM CDT Sat Sep 25 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
767 WWUS73 KABR 251402 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 902 AM CDT Sat Sep 25 2021 SDZ004>007-010-011-017>020-022-251515- /O.EXP.KABR.FR.Y.0001.000000T0000Z-210925T1400Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, and Hayti 902 AM CDT Sat Sep 25 2021 ...FROST ADVISORY HAS EXPIRED... The frost advisory was allowed to expire as temperatures continue to warm this morning. $$ Mohr
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at Sep 24, 12:16 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 24, 12:16 PM CDT, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1216 PM CDT Fri Sep 24 2021
.UPDATE...
Issued at 1013 AM CDT Fri Sep 24 2021
Made a few changes to the PoPs and sky cover as the system moves
out of the region. Otherwise, the rest of the forecast looks
fine.
&&
.SHORT TERM...(Today through Saturday Afternoon)
Issued at 425 AM CDT Fri Sep 24 2021
An upper trough is bringing some light showers to the region this
morning. These showers will end by afternoon with drier mid level
air entering with sfc high pressure. Breezy northwest winds are
still expected to develop this afternoon before the center of the
high settles in around 0z. The breezes and dry air mass will result
in red flag conditions across north central SD as RH falls into the
upper teens.
Northwest flow aloft and diminishing winds overnight as the upper
trough exits are expected to produce good conditions for radiational
cooling as skies clear. Temperatures will dip into the mid 30s in
the valleys, especially the James, and may see frost develop.
Temperatures will rebound quickly on Saturday as the upper ridge
shifts a bit farther east and heights rise. Two to 4 degrees of waa
at H85 will lead to highs in the 70s for most of the region.
.LONG TERM...(Saturday Evening through Thursday)
Issued at 425 AM CDT Fri Sep 24 2021
The period begins with a building upper-ridge across the Northern
Plains, and this ridge will continue to build and/or maintain
position through at least Tuesday (there's good agreement in this
among the EPS/GEFS/CMCE ensembles). The implication is for dry and
progressively warmer conditions from Sunday through Tuesday. On
Tuesday, NAEFS and ECMWF mean 850mb temperatures are ~20 to 24 C
(between the 97.5 and 99th percentiles for this time of year across
the CWA) and 700mb temperatures are ~9 to 11 C (between the 97.5 and
99th percentiles across the northwestern CWA). High temperatures
will most likely reach the 80s and 90s Monday and Tuesday. For
perspective, the average last 90 degree day of the year at Pierre is
Sept 23rd, Mobridge Sept 13th, and Aberdeen Sept 10th.
Uncertainty begins to factor into the forecast on Wednesday, as
model solutions begin to diverge. Some maintain the ridge, leading
to another very warm and day, and others flatten the ridge by
progressing an upper-trough more quickly eastward. When a bit of a
cool-down begins and the timing of precipitation chances both depend
on which solution pans out. More uncertainty ensues for the second
half of the work-week. Upper-ridging or a zonal flow may be in
place, which would keep temperatures generally mild but favor drier
weather. Or, southwest flow aloft could develop leading to
generally mild temperatures and favor a wetter pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1215 PM CDT Fri Sep 24 2021
Terminals KABR,KATY,KPIR,KMBG
VFR skies/vsbys are expected through tonight regionwide.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 7 PM CDT /6 PM MDT/ this evening for
SDZ003-004-009-015.
MN...None.
&&
UPDATE...TDK
SHORT TERM...Wise
LONG TERM...Lueck
AVIATION...TDKHazardous weather outlook, Sep 24, 4:11 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 411 AM CDT Fri Sep 24 2021 MNZ039-046-SDZ008-016-021>023-033>037-045-048-051-250915- Traverse-Big Stone-Roberts-Potter-Grant-Hamlin-Deuel-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 411 AM CDT Fri Sep 24 2021 /311 AM MDT Fri Sep 24 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ003-004-009-015-250915- Corson-Campbell-Walworth-Dewey- 411 AM CDT Fri Sep 24 2021 /311 AM MDT Fri Sep 24 2021/ This Hazardous Weather Outlook is for north central South Dakota. .DAY ONE...Today and tonight. Breezy northwest winds and low RH will result in very high fire danger and red flag conditions this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ005>007-010-011-017>020-250915- McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark-Codington- 411 AM CDT Fri Sep 24 2021 This Hazardous Weather Outlook is for north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some patchy frost is possible in the valleys Saturday morning as temperatures dip into the mid 30s. Some spots may see temps fall a few degrees further into the lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:59 AM CDT | Red Flag Warning | ABR | Campbell, Corson, Dewey, Walworth | 15 hr |
Nearby
Frost Advisories in South Dakota, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.